Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

QUENCHED INVARIANCE PRINCIPLE FOR THE KNUDSEN STOCHASTIC BILLIARD IN A RANDOM TUBE

Full text
Author(s):
Comets, Francis [1] ; Popov, Serguei [2] ; Schuetz, Gunter M. [3] ; Vachkovskaia, Marina [2]
Total Authors: 4
Affiliation:
[1] Univ Paris Diderot Paris 7, UFR Math, F-75205 Paris 13 - France
[2] Univ Estadual Campinas, UNICAMP, Campinas, SP - Brazil
[3] Forschungszentrum Julich, Inst Festkorperforsch, D-52425 Julich - Germany
Total Affiliations: 3
Document type: Journal article
Source: ANNALS OF PROBABILITY; v. 38, n. 3, p. 1019-1061, MAY 2010.
Web of Science Citations: 9
Abstract

We consider a stochastic billiard in a random tube which stretches to infinity in the direction of the first coordinate. This random tube is stationary and ergodic, and also it is supposed to be in some sense well behaved. The stochastic billiard can be described as follows: when strictly inside the tube, the particle moves straight with constant speed. Upon hitting the boundary, it is reflected randomly, according to the cosine law: the density of the outgoing direction is proportional to the cosine of the angle between this direction and the normal vector. We also consider the discrete-time random walk formed by the particle's positions at the moments of hitting the boundary. Under the condition of existence of the second moment of the projected jump length with respect to the stationary measure for the environment seen from the particle, we prove the quenched invariance principles for the projected trajectories of the random walk and the stochastic billiard. (AU)

FAPESP's process: 04/07276-2 - Stochastic Modelling of Interacting Systems
Grantee:Luiz Renato Gonçalves Fontes
Support type: Research Projects - Thematic Grants